MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER
Catalog Number M001468060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
During embolization procedure of internal carotid artery (ica) aneurysm, it was reported that the resistance was felt during insertion of the guidewire (subject device) into the non-stryker microcatheter, then more force was applied to push in the guidewire which caused the guidewire to be kinked and broken at the proximal part of the guidewire.The broken guidewire was removed safely from the patient without any adverse consequences.The procedure was completed with a new set and the patient was reported to be in stable condition following the procedure.No further information is available.
 
Additional Manufacturer Narrative
The edhr (electronic device history record) for the device lot is created and maintained in mes (manufacturing execution system).Automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the guidewire was found to be separated from its proximal end.Magnified examination of the fracture site showed the corewire was fractured and the guidewire was bent just proximal and distal to the fracture site.The ptfe (polytetrafluoroethylene) coating was also found to be scraped close to the fracture site.Functional analysis was not be performed due to the anomalies found on the product.It could not be determined whether the microcatheter contributed to the reported friction since the device was not returned.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from its packaging, the guidewire was prepared as per the directions for use (dfu), resistance was felt during insertion of the guidewire into the microcatheter and force was applied to overcome the resistance causing the wire to kink and break.From the condition of the fracture, it appears the guidewire kinked and then separated due to bending and excessive manipulation during use to overcome the reported resistance.The scraped ptfe coating surrounding the fracture site appears to be associated with the fracture.As a result, a probable cause of handling damage has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TRANSEND EX 014/205 SOFT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8600861
Report Number3008853977-2019-00039
Device Sequence Number11262132
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Catalogue NumberM001468060
Device Lot Number22815347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/08/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 21 MICROCATHETER; HEADWAY 21 MICROCATHETER
Patient Age61 YR